Alert archive / Idaho / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Pocatello, ID

July 26, 2004Oneida County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 26, 2004, 4:46 PM MDT for Oneida County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2004, 4:46 PM MDT (22:46 UTC)
Expired
Jul 26, 2004, 5:15 PM MDT
In force
29 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Oneida County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 262247
FFWPIH
IDC071-262315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
446 PM MDT MON JUL 26 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEAST ONEIDA COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF MALAD CITY

* UNTIL 515 PM MDT

* AT 432 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  NEAR PLEASANTVIEW...OR ABOUT 6 MILES NORTHWEST OF MALAD CITY...
  MOVING EAST AT 10 MPH.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  3 MILES NORTH OF MALAD CITY BY 500 PM MDT

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4235 11239 4217 11245 4215 11213 4227 11212
      4237 11230

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:00 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 26, 3:00 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 PM MDT MON JUL 26 2004

.DISCUSSION...
VIGOROUS LOW PRESSURE DISTURBANCE SKIRTING EAST ALONG THE SOUTHERN
IDAHO BORDER THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS ACCELERATION
ON SOUTH SIDE OF DISTURBANCE. SATELLITE PRECIPITABLE WATER JUST OVER
ONE INCH. HAIL UP TO THREE QUARTER INCH HAS BEEN REPORTED BY
SPOTTERS IN CASSIA COUNTY FROM THESE STORMS. DISTURBANCE WILL
CONTINUE EAST THROUGH ABOUT 900 PM THIS EVENING THEN STORMS SHOULD
END.

DRY NORTHWEST FLOW ON TUESDAY SHOULD PRECLUDE THUNDERSTORMS ALL BUT
ALONG THE EASTERN HIGHLANDS WITH ALBERTA LOW PRESSURE DISTURBANCE
CONTINUING TO MOVE EAST. JET ON THE UP STREAM SIDE OF THIS FEATURE
NOSES TOWARDS THE CENTRAL MOUNTAINS BRIEFLY TUESDAY EVENING AND MAY
CAUSE WINDS TO PICK UP OVER MOUNTAIN AREAS DURING THE DAY BUT ONLY
10 TO 20 MPH RANGE. JET THEN SLIDES ALONG THE EAST SIDE OF THE
DIVIDE WEDNESDAY AND THURSDAY WITH LITTLE OR NO EFFECT ON THIS AREA.
TEMPERATURES SHOULD CHANGE LITTLE NEXT FEW DAYS UNDER THIS FLOW
PATTERN.

EXTENDED MODELS STILL SHOW POSSIBILITY OF HIGH PRESSURE REDEVELOPING
NEAR FOUR CORNERS BY SUNDAY AND MONDAY BUT ALSO SHOW INDECISION
ABOUT ANY PUSH OF MONSOON MOISTURE NORTHWARDS AT THIS TIME.

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&

RS
Hazardous weather outlook, Jul 26, 5:40 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT MON JUL 26 2004

IDZ017>023-031-032-271200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN
THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 2:43 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MDT MON JUL 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             12 S OAKLEY             42.07N 113.88W
07/26/2004  0.75 INCH        CASSIA             ID   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED BY DOUBLE DIAMOND RANCH, 12 MILES
            SOUTH OF OAKLEY AT 220 PM. RAIN ACCUMULATION OF 0.68 INCH
            FELL WITHIN 10 MINUTES.

&&

GEW
Local storm report, Jul 26, 4:24 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT MON JUL 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      12 S OAKLEY             42.07N 113.88W
07/26/2004                   CASSIA             ID   TRAINED SPOTTER

            DOUBLE DIAMOND RANCH SPOTTER REPORTS FLASH FLOODING UP TO
            3 FEET IN DEPTH ALONG GOOSE CREEK FLOWING TOWARDS OAKLEY
            AT 335 PM.

0408 PM     FLASH FLOOD      12 S OAKLEY             42.07N 113.88W
07/26/2004                   CASSIA             ID   TRAINED SPOTTER

            DOUBLE DIAMOND RANCH SPOTTER REPORTS WATER LEVEL NOW DOWN
            TO 6 INCH DEPTH. ROAD COVERED WITH BOULDERS. RANCH HAS
            LOST 100 FEET OF FENCING FROM FLASH FLOOD.

&&

GEW

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:32 PM MDTSevere Thunderstorm WarningPIHCassia43 min
Jul 26, 3:39 PM MDTFlash Flood WarningPIHCassia66 min
Jul 26, 4:32 PM MDTSevere Thunderstorm WarningPIHBingham, Power28 min
Jul 26, 5:03 PM MDTSevere Thunderstorm WarningPIHFremont42 min
Jul 26, 5:07 PM MDTSevere Thunderstorm WarningPIHBingham38 min

Nearby

Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.